×

zbMATH — the first resource for mathematics

Genus expansion of HOMFLY polynomials. (English. Russian original) Zbl 1336.57022
Theor. Math. Phys. 177, No. 2, 1435-1470 (2013); translation from Teor. Mat. Fiz. 177, No. 2, 179-221 (2013).
Summary: In the planar limit of the ’t Hooft expansion, the Wilson-loop vacuum average in the three-dimensional Chern-Simons theory (in other words, the HOMFLY polynomial) depends very simply on the representation (Young diagram), \(H_R(A|q)|_{q=1}=(\sigma_1(A)^{|R|}\). As a result, the (knot-dependent) Ooguri-Vafa partition function \(\sum_R H_{R\chi R}\{\bar pk\}\) becomes a trivial \(\tau\)-function of the Kadomtsev-Petviashvili hierarchy. We study higher-genus corrections to this formula for \(H_R\) in the form of an expansion in powers of \(z=q-q^{-1}\). The expansion coefficients are expressed in terms of the eigenvalues of cut-and-join operators, i.e., symmetric group characters. Moreover, the z-expansion is naturally written in a product form. The representation in terms of cut-and-join operators relates to the Hurwitz theory and its sophisticated integrability. The obtained relations describe the form of the genus expansion for the HOMFLY polynomials, which for the corresponding matrix model is usually given using Virasoro-like constraints and the topological recursion. The genus expansion differs from the better-studied weak-coupling expansion at a finite number \(N\) of colors, which is described in terms of Vassiliev invariants and the Kontsevich integral.

MSC:
57M27 Invariants of knots and \(3\)-manifolds (MSC2010)
81T45 Topological field theories in quantum mechanics
81R12 Groups and algebras in quantum theory and relations with integrable systems
PDF BibTeX XML Cite
Full Text: DOI arXiv
References:
[1] P. Freyd, D. Yetter, J. Hoste, W. B. R. Lickorish, K. Millet, and A. Ocneanu, Bull. Amer. Math. Soc., 12, 239–246 (1985); J. H. Przytycki and K. P. Traczyk, Kobe J. Math., 4, 115–139 (1987). · Zbl 0572.57002 · doi:10.1090/S0273-0979-1985-15361-3
[2] S.-S. Chern and J. Simons, Ann. Math. (2), 99, 48–69 (1974); E. Witten, Commun. Math. Phys., 121, 351–399 (1989); G. Moore and N. Seiberg, Phys. Lett. B, 220, 422–430 (1989); V. Fock and Ya. I. Kogan, Modern Phys. Lett. A, 5, 1365–1371 (1990). · Zbl 0283.53036 · doi:10.2307/1971013
[3] S. Gukov, A. Schwarz, and C. Vafa, Lett. Math. Phys., 74, 53–74 (2005); arXiv:hep-th/0412243v3 (2004); N. M. Dunfield, S. Gukov, and J. Rasmussen, Experiment. Math., 15, 129–159 (2006); arXiv:math/0505662v2 (2005). · Zbl 1105.57011 · doi:10.1007/s11005-005-0008-8
[4] M. Khovanov, Duke Math. J., 101, 359–426 (2000); D. Bar-Natan, Algeb. Geom. Topol., 2, 337–370 (2002); arXiv:math/0201043v3 (2002); M. Khovanov and L. Rozhansky, Fund. Math., 199, 1–91 (2008); arXiv:math.QA/0401268v2 (2004); Geom. Topol., 12, 1387–1425 (2008); arXiv:math.QA/0505056v2 (2005); V. Dolotin and A. Morozov, JHEP, 1301, 065 (2013); arXiv:1208.4994v1 [hep-th] (2012); J. Phys. Conf. Ser., 411, 012013 (2013); arXiv:1209.5109v1 [math-ph] (2012). · Zbl 0960.57005 · doi:10.1215/S0012-7094-00-10131-7
[5] M. Aganagic and Sh. Shakirov, ”Knot homology from refined Chern-Simons theory,” arXiv:1105.5117v2 [hep-th] (2011). · Zbl 1322.81069
[6] P. Dunin-Barkowski, A. Mironov, A. Morozov, A. Sleptsov, and A. Smirnov, JHEP, 1303, 021 (2013); arXiv: 1106.4305v3 [hep-th] (2011). · Zbl 1342.57004 · doi:10.1007/JHEP03(2013)021
[7] A. Mironov, A. Morozov, and An. Morozov, ”Character expansion for HOMFLY polynomials: I. Integrability and difference equations,” in: Strings, Gauge Fields, and the Geometry Behind: The Legacy of Maximilian Kreuzer (A. Rebhan, L. Katzarkov, J. Knapp, R. Rashkov, and E. Scheidegger, eds.), World Scientific, Hackensack, N. J. (2013), pp. 101–118; arXiv:1112.5754v1 [hep-th] (2011).
[8] A. Mironov, A. Morozov, and An. Morozov, JHEP, 1203, 034 (2012); arXiv:1112.2654v2 [math.QA] (2011). · Zbl 1309.81114 · doi:10.1007/JHEP03(2012)034
[9] H. Morton and S. Lukac, J. Knot Theory Ramifications, 12, 395–416 (2003); arXiv:math.GT/0108011v1 [math.GT] (2001). · Zbl 1055.57014 · doi:10.1142/S0218216503002536
[10] R. Gelca, Math. Proc. Cambridge Philos. Soc., 133, 311–323 (2002); arXiv:math/0004158v1 (2000); R. Gelca and J. Sain, J. Knot Theory Ramifications, 12, 187–201 (2003); arXiv:math/0201100v1 (2002); S. Gukov, Commun. Math. Phys., 255, 577–627 (2005); arXiv:hep-th/0306165v1 (2003); S. Garoufalidis, ”On the characteristic and deformation varieties of a knot,” in: Proceedings of the Casson Fest (Geom. Topol. Monogr., Vol. 7, C. Gordon and Y. Rieck, eds.), Geom. Topol. Publ., Coventry (2004), pp. 291–309; arXiv:math/0306230v4 (2003). · Zbl 1017.57002 · doi:10.1017/S0305004102006047
[11] E. Gorsky, A. Oblomkov, and J. Rasmussen, ”On stable Khovanov homology of torus knots,” arXiv:1206.2226v2 [math.GT] (2012). · Zbl 1281.57003
[12] A. Mironov and A. Morozov, ”Equations on knot polynomials and 3d/5d duality,” in: 6th Intl. School on Field Theory and Gravitation-2012 (AIP Conf. Proc., Vol. 1483) (2012), pp. 189–211; arXiv:1208.2282v1 [hep-th] (2012).
[13] A. Mironov, A. Morozov, and An. Morozov, ”Evolution method and ’differential hierarchy’ of colored knot polynomials,” arXiv:1306.3197v1 [hep-th] (2013). · Zbl 1291.81260
[14] Sh. Zhu, ”Colored HOMFLY polynomial via skein theory,” arXiv:1206.5886v1 [math.GT] (2012).
[15] A. Morozov, ”The first-order deviation of superpolynomial in an arbitrary representation from the special polynomial,” arXiv:1211.4596v2 [hep-th] (2012); ”Special colored superpolynomials and their representationdependence,” arXiv:1208.3544v1 [hep-th] (2012).
[16] A. Anokhina, A. Mironov, A. Morozov, and An. Morozov, ”Knot polynomials in the first non-symmetric representation,” arXiv:1211.6375v1 [hep-th] (2012). · Zbl 1285.81035
[17] J. M. F. Labastida and E. Pérez, J. Math. Phys., 39, 5183–5198 (1998); arXiv:hep-th/9710176v1 (1997); S. Chmutov and S. Duzhin, ”The Kontsevich integral,” in: Encyclopedia of Mathematical Physics (J.-P. Françoise, G. L. Naber, and S. T. Tsou, eds.), Vol. 3, Elsevier, Oxford (2006), pp. 231-239; arXiv: math/0501040v3 (2005). · Zbl 0934.58024 · doi:10.1063/1.532565
[18] M. Kontsevich, ”Vassiliev’s knot invariants,” in: I. M. Gel’fand Seminar (Adv. Sov. Math., Vol. 16(2)), Amer. Math. Soc., Providence, R. I. (1993), pp. 137–150; M. Alvarez, J. M. F. Labastida, and E. Pérez, Nucl. Phys. B, 488, 677–718 (1997); arXiv:hep-th/9607030v1 (1996); S. Chmutov, S. Duzhin, and J. Mostovoy, Introduction to Vassiliev Knot Invariants, Cambridge Univ. Press, Cambridge (2012); arXiv:1103.5628v3 [math.GT] (2011).
[19] A. Anokhina and An. Morozov, ”Cabling procedure for the colored HOMFLY polynomials,” Theor. Math. Phys., 178 (to appear); arXiv:1307.2216v1 [hep-th] (2013). · Zbl 1318.81055
[20] A. D. Mironov, A. Yu. Morozov, and S. M. Natanzon, Theor. Math. Phys., 166, 1–22 (2011); A. D. Mironov, A. Yu. Morozov, and S. M. Natanzon, J. Geom. Phys., 62, 148–155 (2012); arXiv:1012.0433v1 [math.GT] (2010). · Zbl 1312.81125 · doi:10.1007/s11232-011-0001-6
[21] D. E. Littlewood, The Theory of Group Characters and Matrix Representations of Groups, Oxford Univ. Press, New York (1958); M. Hamermesh, Group Theory and its Application to Physical Problems, Dover, New York (1989); W. Fulton, Young Tableaux: With Applications to Representation Theory and Geometry (London Math. Soc. Student Texts, Vol. 35), Cambridge Univ. Press, Cambridge (1997).
[22] H. Ooguri and C. Vafa, Nucl. Phys. B, 577, 419–438 (2000); arXiv:hep-th/9912123v3 (1999); J. Labastida and M. Mariño, Commun. Math. Phys., 217, 423–449 (2001); arXiv:hep-th/0004196v3 (2000); M. Mariño and C. Vafa, ”Framed knots at large N,” in: Orbifolds in Mathematics and Physics (Contemp. Math., Vol. 310, A. Adem, J. Morava, and Y. Ruan, eds.), Amer. Math. Soc., Providence, R. I. (2002), pp. 185-204; arXiv:hepth/0108064v1 (2001). · Zbl 1042.81071 · doi:10.1016/S0550-3213(00)00118-8
[23] K. Liu and P. Peng, J. Differ. Geom., 85, 479–525 (2010); arXiv:0704.1526v3 [math.QA] (2007); Math. Res. Lett., 17, 493–506 (2010); arXiv:1012.2636v1 [math.GT] (2010).
[24] M. Alvarez and J. M. F. Labastida, Nucl. Phys. B, 433, 555–596 (1995); arXiv:hep-th/9407076v1 (1994); J. M. F. Labastida, ”Chern-Simons gauge theory: Ten years after,” in: Trends in Theoretical Physics II (AIP Conf. Proc., Vol. 484), Amer. Inst. Phys., Woodbury, N. Y. (1999), pp. 1–40; arXiv:hep-th/9905057v1 (1999). · Zbl 1020.57500 · doi:10.1016/0550-3213(94)00430-M
[25] J. M. F. Labastida and M. Mariño, Internat. J. Mod. Phys. A, 10, 1045–1089 (1995); arXiv:hep-th/9402093v1 (1994). · Zbl 0985.57500 · doi:10.1142/S0217751X95000516
[26] P. Dunin-Barkowski, A. Sleptsov, and A. Smirnov, Internat J. Mod. Phys. A, 28, 1330025 (2013); arXiv: 1112.5406v3 [hep-th] (2011). · Zbl 1272.81179 · doi:10.1142/S0217751X13300251
[27] R. Kashaev, Lett. Math. Phys., 39, 269–275 (1997); H. Murakami and J. Murakami, Acta Math., 186, 85–104 (2001); S. Gukov and H. Murakami, Lett. Math. Phys., 86, 79–98 (2008); arXiv:math/0608324v2 (2006); H. Murakami, ”An introduction to the volume conjecture,” in: Interactions Between Hyperbolic Geometry, Quantum Topology, and Number Theory (Contemp. Math., Vol. 541, A. Champanerkar, O. Dasbach, E. Kalfagianni, I. Kofman, W. Neumann, and N. Stoltzfus), Amer. Math. Soc., Providence, R. I. (2011), pp. 1–40; arXiv:1002.0126v1 [math.GT] (2010). · Zbl 0876.57007 · doi:10.1023/A:1007364912784
[28] J. M. F. Labastida, M. Mariño, and C. Vafa, JHEP, 0011, 007 (2000); arXiv:hep-th/0010102v1 (2000). · Zbl 0990.81545 · doi:10.1088/1126-6708/2000/11/007
[29] A. Brini, B. Eynard, and M. Mariño, Ann. H. Poincaré, 13, 1873–1910; arXiv:1105.2012v1 [hep-th] (2011). · Zbl 1256.81086 · doi:10.1007/s00023-012-0171-2
[30] R. Dijkgraaf, H. Fuji, and M. Manabe, Nucl. Phys. B, 849, 166–211 (2011); arXiv:1010.4542v1 [hep-th] (2010). · Zbl 1215.81082 · doi:10.1016/j.nuclphysb.2011.03.014
[31] A. Alexandrov, A. Mironov, and A. Morozov, Internat. J. Mod. Phys. A, 19, 4127–4163 (2004); arXiv:hep-th/0310113v1 (2003); Phys. D, 235, 126–167 (2007); arXiv:hep-th/0608228v1 (2006); JHEP, 0912, 053 (2009); arXiv:0906.3305v2 [hep-th] (2009); A. S. Alexandrov, A. D. Mironov, and A. Yu. Morozov, Theor. Math. Phys., 150, 153–164 (2007); arXiv:hep-th/0605171v1 (2006); A. Alexandrov, A. Mironov, A. Morozov, and P. Putrov, Internat. J. Mod. Phys. A, 24, 4939–4998 (2009); arXiv:0811.2825v2 [hep-th] (2008); B. Eynard, JHEP, 0411, 031 (2004); arXiv:hep-th/0407261v1 (2004); L. Chekhov and B. Eynard, JHEP, 0603, 014 (2006); arXiv:hepth/0504116v1 (2005); 0612, 026 (2006); arXiv:math-ph/0604014v1 (2006); N. Orantin, ”Symplectic invariants, Virasoro constraints, and Givental decomposition,” arXiv:0808.0635v2 [math-ph] (2008). · Zbl 1087.81051 · doi:10.1142/S0217751X04018245
[32] I. G. Macdonald, Symmetric Functions and Hall Polynomials, Oxford Univ. Press, New York (1995). · Zbl 0824.05059
[33] A. Alexandrov, A. Mironov, A. Morozov, and S. Natanzon, J. Phys. A, 45, 045209 (2012); arXiv:1103.4100v1 [hep-th] (2011). · Zbl 1259.37040 · doi:10.1088/1751-8113/45/4/045209
[34] A. Mironov, A. Morozov, and S. Natanzon, JHEP, 1111, 097 (2011); arXiv:1108.0885v1 [hep-th] (2011). · Zbl 1306.81291 · doi:10.1007/JHEP11(2011)097
[35] A. Mironov, A. Morozov, and A. Sleptsov, Europ. Phys. J. C, 73, 2492 (2013); arXiv:1304.7499v1 [hep-th] (2013). · doi:10.1140/epjc/s10052-013-2492-9
[36] H. R. Morton and P. R. Cromwell, J. Knot Theory Ramifications, 5, 225–238 (1996). · Zbl 0866.57002 · doi:10.1142/S0218216596000163
[37] S. Kharchev, A. Marshakov, A. Mironov, and A. Morozov, Internat. J. Mod. Phys. A, 10, 2015–2051 (1995); arXiv:hep-th/9312210v1 (1993). · Zbl 0985.81639 · doi:10.1142/S0217751X9500098X
[38] M. Rosso and V. F. R. Jones, J. Knot Theory Ramifications, 2, 97–112 (1993); X.-S. Lin and H. Zheng, Trans. Amer. Math. Soc., 362, 1–18 (2010); arXiv:math/0601267v1 (2006); S. Stevan, Ann. H. Poincaré, 11, 1201–1224 (2010); arXiv:1003.2861v2 [hep-th] (2010). · Zbl 0787.57006 · doi:10.1142/S0218216593000064
[39] R. Lawrence and L. Rozhansky, Commun. Math. Phys., 205, 287–314 (1999); M. Mariño, Commun. Math. Phys., 253, 25–49 (2005); arXiv:hep-th/0207096v4 (2002); C. Beasley and E. Witten, J. Diff. Geom., 70, 183–323 (2005); arXiv:hep-th/0503126v2 (2005); Y. Dolivet and M. Tierz, J. Math. Phys., 48, 023507 (2007); arXiv:hep-th/0609167v1 (2006). · Zbl 0966.57017 · doi:10.1007/s002200050678
[40] R. Gopakumar and C. Vafa, Adv. Theor. Math. Phys., 3, 1415–1443 (1999); arXiv:hep-th/9811131v1 (1998).
[41] P. Ramadevi and T. Sarkar, Nucl. Phys. B, 600, 487–511 (2001); arXiv:hep-th/0009188v4 (2000); Zodinmawia and P. Ramadevi, Nucl. Phys. B, 870, 205–242 (2013); arXiv:1107.3918v7 [hep-th] (2011). · Zbl 1097.81742 · doi:10.1016/S0550-3213(00)00761-6
[42] H. Itoyama, A. Mironov, A. Morozov, and An. Morozov, JHEP, 1207, 131 (2012); arXiv:1203.5978v5 [hep-th] (2012). · Zbl 1397.57012 · doi:10.1007/JHEP07(2012)131
[43] H. Itoyama, A. Mironov, A. Morozov, and An. Morozov, Internat. J. Mod. Phys. A, 27, 1250099 (2012); arXiv:1204.4785v4 [hep-th] (2012). · Zbl 1260.81134 · doi:10.1142/S0217751X12500996
[44] M. Aganagic, T. Ekholm, L. Ng, and C. Vafa, ”Topological strings, D-model, and knot contact homology,” arXiv:1304.5778v1 [hep-th] (2013). · Zbl 1315.81076
[45] D. V. Galakhov, A. D. Mironov, A. Yu. Morozov, and A. V. Smirnov, Theor. Math. Phys., 172, 939–962 (2012). · Zbl 1280.81092 · doi:10.1007/s11232-012-0088-4
[46] H. Murakami, JP J. Geom. Topol., 7, 249–269 (2007); arXiv:math/0502428v1 (2005).
[47] S. Garoufalidis and T. T. Q. Le, ”An analytic version of the Melvin-Morton-Rozansky conjecture,” arXiv: math/0503641v2 (2005).
[48] P. Melvin and H. Morton, Commun. Math. Phys., 169, 501–520 (1995); L. Rozansky, Adv. Math., 134, 1–31 (1998); arXiv:q-alg/9604005v2 (1996). · Zbl 0845.57007 · doi:10.1007/BF02099310
[49] K. Hikami and H. Murakami, Commun. Contemp. Math., 10(Suppl. 1), 815–834 (2008); arXiv:0711.2836v2 [math.GT] (2007). · Zbl 1165.57011 · doi:10.1142/S0219199708003034
[50] S. Gukov and P. Su-lkowski, JHEP, 1202, 070 (2012); arXiv:1108.0002v2 [hep-th] (2011). · Zbl 1309.81220 · doi:10.1007/JHEP02(2012)070
[51] A. Mironov, A. Morozov, and Sh. Shakirov, J. Phys. A, 45, 355202 (2012); arXiv:1203.0667v1 [hep-th] (2012). · Zbl 1247.81397 · doi:10.1088/1751-8113/45/35/355202
[52] E. Gorsky, ”q, t-Catalan numbers and knot homology,” in: Zeta Functions in Algebra and Geometry (Contemp. Math., Vol. 566, A. Campillo, G. Cardona, A. Melle-Hernández, W. Veys, and W. A. Zúñiga-Galindo, eds.), Amer. Math. Soc., Providence, R. I. (2012), pp. 213–232; arXiv:1003.0916v3 [math.AG] (2010).
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.